MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C3260
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00918.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in common iliac artery using a ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the distal tip of the lantern was found to be kinked upon removal from the packaging and, therefore, it was not used in the procedure.Next, the physician experienced resistance and the ruby coil would not advance within its introducer sheath and, therefore, it was removed.The procedure was completed using a new ruby coil with a new lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 82.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.The introducer sheath was ovalized at approximately 112.0 cm from proximal end sheath.During functional testing, the ruby coil was attempted to be advanced through its introducer sheath and resistance was encountered at the introducer sheath ovalization.The embolization coil was unable to advance further.Conclusions: evaluation of the returned ruby coil revealed an ovalization on its introducer sheath.If the introducer sheath is forcefully handled or pinched, damage such as an ovalization may occur and resistance may be experienced when attempting to advance the device.Further investigation revealed that the pusher assembly had a kink and the embolization coil had offset coil winds.If the ruby coil is forcefully advanced against resistance, damage such as this may occur.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2019-00918.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8600145
Report Number3005168196-2019-00917
Device Sequence Number2281158
Product Code HCG
UDI-Device Identifier00814548013107
UDI-Public00814548013107
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Catalogue NumberRBY2C3260
Device Lot NumberC10871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005